MathOverflow is a question and answer site for professional mathematicians. Join them; it only takes a minute:

Sign up
Here's how it works:
  1. Anybody can ask a question
  2. Anybody can answer
  3. The best answers are voted up and rise to the top

In the Wikipedia article on Hilber manifolds, it is claimed that every Hilbert manifold can be smoothly embedding onto an open subset of the model Hilbert space. However, no explicit reference is given. Does anybody know a reference.

I must honestly say that I find that result somewhat hard to believe...

share|cite|improve this question
up vote 6 down vote accepted

MR0263120 (41 #7725)
Eells, J.; Elworthy, K. D. Open embeddings of certain Banach manifolds. Ann. of Math. (2) 91 1970 465–485.

share|cite|improve this answer

Your Answer


By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.